Hail, McHenry
- When
- July 22, 5:09 PM CST to 5:11 PM CST
- Where
- McHenry County, Crystal Lake
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.233, -88.333
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT SAT JUL 22 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE FORMING OVER WISCONSIN. THE ACARS SOUNDING AT ORD SHOWS SOME CAPE AROUND 333 J/KG. WHILE THE SOUNDING OVER RFD HAS A LITTLE MORE CAPE 457 J/KG. THESE WERE AROUND 17 UTC. THE MOISTURE TRANSPORT VECTORS SHOW MOISTURE TRANSPORT ALTHOUGH SMALL FROM 925 MB TO 700 MB. THIS SHOWS THERE IS FORECAST A DEEP MOISTURE LAYER. THE TROUGH WILL MOVE THROUGH TONIGHT. THE SHOWERS AND THUNDERSTORMS WILL LOSE THE SURFACE HEATING TONIGHT. WE EXPECT MOST OF THEM TO DISSIPATE LATER TONIGHT. THERE FORECAST INCREASE IN TEMPERATURE LAPSE RATE FROM 850 TO 700 MB AND INCREASE 850 MIXING RATIO SUNDAY MORNING. THE GFS MODEL HAS A VORTICITY MAXIMUM MOVING INTO WISCONSIN. THERE MAY BE ENOUGH LIFT TO SET OFF SHOWERS SUNDAY FOR THE COUNTIES ALONG THE WISCONSIN BORDER. THE LONG WAVE TROUGH IS FORECAST TO MOVE EAST INTO THE APPALACHIAN MOUNTAINS BY 06 UTC MONDAY. THE RIDGE IN THE WEST WILL EXPAND EAST. THIS MAY BRING A WARM FRONT INTO THE FORECAST AREA MONDAY. WILL ADD A CHANCE OF THUNDERSTORMS MONDAY. THE RETURNING WARM AIR PROMPTED US TO KEEP THE INCREASING TEMPERATURE TREND FOR EARLY NEXT WEEK. && .AVIATION... 18Z TAFS...MAIN FOCUS THIS PERIOD IS SHORTWAVE MOVING SOUTHEAST ACROSS THE MIDWEST. FEATURE DOES NOT APPEAR TO BE AS IMPRESSIVE AS ADVERTISED 24 HRS AGO. ISOLATED SHOWERS CONTINUE TO PUSH SOUTH ACROSS WI EARLY THIS AFTERNOON. EXPECT AN INCREASE IN COVERAGE AS IT SLOWLY PUSHES SOUTH INTO NORTHERN IL LATE THIS AFTERNOON AND THIS EVENING. HAVE BACKED OFF TO JUST TEMPO SHOWERS AT RFD/DPA THRU 02Z. ONCE DAYTIME HEATING IS LOST...EXPECT A GENERAL DECREASE IN ANY ACTIVITY THAT DOES DEVELOP THIS FAR SOUTH. WHILE BEST CHANCES FOR PRECIP WILL REMAIN WEST OF ORD/MDW HAVE OPTED TO CARRY VCSH SHOWERS DURING THE SAME TIME PERIOD. FEW CU AND CIRRUS TO START BUT INCREASING MID CLOUDS WITH THIS FEATURE BY LATE AFTERNOON. CIGS/VIS SHOULD REMAIN VFR EXCEPT BRIEF MVFR IN ANY MODERATE/HVY SHOWERS. NORTH WINDS 10-15KTS MAY TURN A LITTLE MORE NE THRU THE AFTERNOON... THEN BACK NORTH THIS EVENING BEFORE GOING VRB...PERHAPS CALM OVERNIGHT. LIGHT NE WINDS SUNDAY MORNING WITH A LAKE BREEZE EXPECTED SUNDAY AFTERNOON...AFTER THIS PERIOD. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SMALL CRAFT ADVISORY INDIANA NEARSHORE UNTIL 4 PM CDT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SAT JUL 22 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-230930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SAT JUL 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF A LINE FROM VALPARAISO INDIANA TO KANKAKEE ILLINOIS TO PONTIAC ILLINOIS THIS EVENING. THE THREAT WILL BE SCATTERED THUNDERSTORMS WITH STRONG WIND AND HAIL. THE SCATTERED THUNDERSTORMS ARE FORECAST TO OCCUR DURING THIS EVENING. MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE NORTH OF INTERSTATE 80. THERE IS A CHANCE OF RIP CURRENTS ALONG THE SHORE OF LAKE MICHIGAN FROM CALUMET HARBOR TO MICHIGAN CITY INDIANA THIS EVENING. THIS IS BECAUSE OF THE NORTH WIND THAT WILL CONTINUE THIS EVENING AND WAVES APPROACHING 4 FEET. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT ALONG THE WISCONSIN BORDER. THEN...THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-230930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SAT JUL 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE LAKE MICHIGAN SHORES OF ILLINOIS AND INDIANA THIS EVENING. THE THREAT WILL BE SCATTERED THUNDERSTORMS WITH STRONG WIND AND HAIL. THE SCATTERED THUNDERSTORMS ARE FORECAST TO OCCUR DURING THIS EVENING. THERE IS A CHANCE OF RIP CURRENTS ALONG THE SHORE OF LAKE MICHIGAN FROM CALUMET HARBOR TO MICHIGAN CITY INDIANA THIS EVENING. THIS IS BECAUSE OF THE NORTH WIND THAT WILL CONTINUE THIS EVENING AND WAVES APPROACHING 4 FEET. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 73 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
3 hail. Local standard time, as filed.
Nickel size hail was reported at North Avenue and County Farm Road.
Penny size hail was reported at Route 59 and Route 64.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519294, 5519295, 5519296.